MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Luspatercept

Home Demo forums Patient Message Board Luspatercept

Tagged: 

Viewing 10 posts - 16 through 25 (of 25 total)
  • Author
    Posts
  • #67551
    Geri Egan
    Participant

    I don’t see how to edit my original post but I want to correct the reference to BMT which should have been BMB (bone marrow biopsy).

    #67552
    Mar
    Participant

    Hello Geri,

    Thanks for writing. I didn’t know you could be on luspatercept that long. I had my 2nd shot Thursday, totally fatigue, dizzy, SOB. I was told that if my HB goes to 11, I have to stop since it can cause blood clots. Prior 1st shot HB was 8.7. One shot and HB went to 10.1. It will be interesting to see how much HB may be affected after this shot. My DX is MDs-RS-SLD, also CMML.

    I wish you well on this journey.

    #67560
    Geri Egan
    Participant

    Hi Mar, my doctor says I can stay on it as long as it’s working for me. If my HB gets to 11 G/DL I would not receive an injection on that date/visit but at my next appt (3 weeks later) it drops below 11 G/DL I would then receive my next injection. My HB level typically varied .1 G/DL to .5 G/DL up or down every 3 weeks, generally trending upward until 9 weeks ago, as I mentioned in my original message, it started dropping. I’ve never had a transfusion but that could be my next step if HB doesn’t start going back up. Additionally I recently received an email from the MDS Foundation about a New Drug Approval for MDS. Geron Announces FDA Approval of RYTELO™ (imetelstat), a First-in-Class Telomerase Inhibitor, for the Treatment of Adult Patients with Lower-Risk MDS with Transfusion-Dependent Anemia – this would be down the road for me. I plan to speak with my doctors about it at my next appt.

    I wish you well also.

    #67561
    Mar
    Participant

    Geri,

    I never had transfusion, just 2 shots. I’m 5 days from shot and I feel awful. Fatigue, dizzy. How long do side effects last? I try not to be so negative. I’m thankful for the scientists, doctors, med professionals.

    Have a good day Geri!

    #67562
    Geri Egan
    Participant

    Hi Mar, I’m lucky to only have fatigue on the days I get my injection. Though I wonder if you have something else going on? When I first went to the Moffitt Cancer Center upon being diagnosed with MDS my HB level was around 9 and I was very fatigued daily. The attending resident doctor mentioned maybe I should have a sleep study done because they didn’t feel that I should be so fatigued based on my then current HB level. At the time I didn’t snore and wasn’t overweight. The base of my tongue is quite wide so I qualified for the study and wouldn’t you know I was diagnosed with sleep apnea. I’ve been on a BiPap machine now for 4 years and in the beginning it made a difference. I wasn’t near as fatigued. Now that my HB levels are lower I am feeling fatigued more often than not but I don’t believe it’s the Luspatercept. I also had dizzy spells in the early days of being diagnosed with MDS and after seeing a neurologist it turned out to be positional vertigo which eventually went away on its own. I now get dizzy spells on occasion but don’t believe it due to the Luspatercept. I don’t know how long side effects last but I would expect everyone deals with them differently. I’m sharing my experiences because maybe you have something else going on that happens to be coinciding with your injection?

    #67565
    Mar
    Participant

    I too had sleep study, negative. ER showed hiatal hernia, thickening of esophagus wall, severe atrophy of pancreas. Not sure if any of this causes SOB, dizziness or fatigue. Although I am feeling better today, 7 days after shot.

    #67583
    Geri Egan
    Participant

    Hi Mar, sorry I did not see your last reply. I’m not at all familiar with hernia, thickening of esophagus or atrophy of pancreas but it’s good to know you are feeling better. Be thankful you don’t have sleep apnea! 🙂 I hope the Luspatercept works for you!

    #67584
    Mojgan Serbisa
    Participant

    Hello Mar,

    I’m sorry to hear about your challenges with luspatercept. Fatigue is a common side effect, but many patients find it improves over time. Keep your doctor informed to adjust your treatment as needed.

    On a lighter note, gardening can be very therapeutic. Have you considered growing cannabis? It might help with your symptoms. Check out https://hypnoseeds.com for great strains.

    Wishing you the best!

    #67585
    Mar
    Participant

    My breathing has gotten so much better. I have blood draw next week. Will see if I need 3rd shot of luspatercept. Hang in there everyone……have a safe 4th……

    #67586
    Theresa Petrone
    Participant

    Hello –
    Thank you for sharing your experience. It is extremely helpful. My husband will have his 6th shot of Luspatercept next week. He has experienced debilitating fatigue the majority of the time on therapy. His doc suggested a dose increase but we are skeptic. I hope you well and no fatigue going forward. Please let us know how you do with the future doses. thank you

Viewing 10 posts - 16 through 25 (of 25 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert